Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Serial subalgebras of finitary Lie algebras

Authors: Felix Leinen and Orazio Puglisi
Journal: Proc. Amer. Math. Soc. 129 (2001), 45-51
MSC (1991): Primary 17B65, 17B50
Published electronically: July 27, 2000
MathSciNet review: 1694350
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


A Lie subalgebra $L$ of ${\mathfrak{gl}_{{\mathbb{K}}}(V)}$ is said to be finitary if it consists of elements of finite rank. We show that, if $L$ acts irreducibly on $V$, and if $V$ is infinite-dimensional, then every non-trivial ascendant Lie subalgebra of $L$ acts irreducibly on $V$ too. When $\operatorname{Char} \mathbb{K}\neq 2$, it follows that the locally solvable radical of such $L$ is trivial. In general, locally solvable finitary Lie algebras over fields of characteristic $\neq 2$ are hyperabelian.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17B65, 17B50

Retrieve articles in all journals with MSC (1991): 17B65, 17B50

Additional Information

Felix Leinen
Affiliation: Fachbereich 17 – Mathematik, Johannes Gutenberg–Universität Mainz, D–55099 Mainz, Germany
Address at time of publication: Department of Mathematics, University of Newcastle, Newcastle upon Tyne NE1 7RU, United Kingdom

Orazio Puglisi
Affiliation: Dipartimento di Matematica, Università degli Studi di Trento, I–38050 Povo (Trento), Italy

Keywords: Lie algebra, finitary endomorphism, serial subalgebra, locally solvable radical, Hirsch-Plotkin radical
Received by editor(s): September 3, 1998
Received by editor(s) in revised form: March 22, 1999
Published electronically: July 27, 2000
Communicated by: Roe Goodman
Article copyright: © Copyright 2000 American Mathematical Society